# SDR USAAD97209

- Difficulty date: November 8, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N814US
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48094
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Directional Gyro
- Part number: 2588302
- Condition: Failed
- Location: E/E Compt
- Part time: 16,230 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

SYR - FL 373 - ON APPROACH TO BOS, BOTH COMPASS SYSTEMS BECAME UNRELIABLE.  DUE TO IFR CONDITIONS CAPTAIN ELECTED TO DIVERT, LANDING SYR WITHOUT INCIDENT.  MAINTENANCE REPLACED THE NR 1 DIRECTIONAL GYRO.  (M)
